MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1550400-08
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001.(b)(4).The device was not returned for analysis.A review of the lot history record and complaint history of the reported lot could not be conducted because the lot number was not provided.It was reported the xience sierra stent delivery system (sds) was inflated above the rated burst pressure of 16 atms.It should be noted that the xience sierra everolimus eluting coronary stent system instruction for use states: do not exceed rated burst pressure (rbp) as indicated on product label.Monitor balloon pressure during inflation.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely the balloon catheter used to perform post-dilation interacted with the deployed stent causing the reported stent migration with the treatments of additional therapy/non-surgical treatment, additional therapy/delayed treatment, and removal of a foreign body.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a non-tortuous, non-calcified left main lesion.The 4.0x08mm xience sierra stent was deployed at 20 atmospheres.Post-dilatation was done with a 5.5x20mm non-abbott balloon and when the balloon was retrieved, the stent came back with it and became loose in the anatomy.The stent was retrieved with a snare device.There was a 1 hour 10 minutes delay in the procedure.A new non-abbott stent was used to treat the lesion.There was no adverse patient sequela reported.No additional information was provided.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9603727
Report Number2024168-2020-00769
Device Sequence Number16258011
Product Code NIQ
UDI-Device Identifier08717648227479
UDI-Public08717648227479
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1550400-08
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2020
Initial Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR